BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 035 PTA BALLOON DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Back to Search Results |
| Model Number |
U35130610 |
| Medical Device Problem Codes |
Material Rupture (1546); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
09/07/2017
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
No device, no medical records, or no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The investigation of the reported event is currently underway.
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon allegedly ruptured between 16 - 18 atm on the second inflation, subsequently the distal portion of the balloon allegedly detached from the catheter shaft.Reportedly, the health care provider deployed a covered stent to pin the detached balloon segment to the vessel wall.The procedure was concluded, and no further treatment was provided.There was no reported impact or consequence to the patient.
Additional Manufacturer Narrative
Manufacturing review: the device history records were reviewed with special attention to the raw materials, subassemblies, manufacturing process and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Conclusion: the device was not returned, however four electronic photos were provided for review.The photos show a complete circumferential rupture in the barrel of the balloon, as well as detachment of the distal portion of the balloon and the distal end of the inner guidewire lumen.Therefore, the investigation is confirmed for the reported rupture and detachment.The balloon rupture likely contributed to the balloon and catheter detachment.However, the definitive root cause for the balloon rupture could not be determined based upon the available information.It is unknown if patient and/or procedural issues contributed to the reported event.Photo review: four electronic photos were reviewed.The first photo shows a segment of an ultraverse 035 device laying on product packaging; the product label is visible in the photo and matches the reported product information in trackwise.The photo shows the distal portion of the outer catheter and balloon; a complete circumferential rupture is noted in the balloon, with the inner guidewire lumen extending distally, out of the rupture.A complete detachment of the inner guidewire lumen is noted as well.The second and third photos show the same rupture as in the first photo; however, the detachment of the inner guidewire lumen is not visible.The fourth photo shows the same rupture and detachment as in the first photo.The detached distal segment of the device, was not visible in any of the reviewed photos.Based on the photo review, the investigation can be confirmed for a complete circumferential balloon rupture and for balloon and catheter detachment.Labeling review: the current ifu (instructions for use) states: warnings: do not exceed the rbp recommended for this device.Balloon rupture may occur if the rbp rating is exceeded.To prevent over pressurization, use of a pressure monitoring device is recommended.Precautions: if resistance is felt during post procedure withdrawal of the catheter through the introducer sheath/guide catheter, determine if contrast is trapped in the balloon with fluoroscopy.If contrast is present, push the balloon out of the introducer sheath/guide catheter and then completely evacuate the contrast before proceeding to withdraw the balloon.If resistance is still felt during post procedure withdrawal of the catheter, it is recommended to remove the balloon catheter and introducer sheath/guide catheter as a single unit.Use of the ultraverse 035 pta dilatation catheter: position the balloon relative to the lesion to be dilated, ensure the guidewire is in place, and inflate the balloon to the appropriate pressure.Potential adverse reactions: additional intervention.
Event or Problem Description